Alert archive / California / River Flood Watches in 2017
River Flood Watch 14, NWS Eureka, CA
NWS Eureka, CA issued this river flood watch at Feb 20, 2017, 2:48 PM PST for Mendocino County, California. It took effect at Feb 21, 2017, 2:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 20, 2017, 2:48 PM PST (22:48 UTC)
- In effect from
- Feb 21, 2017, 2:00 AM PST
- Expired
- Feb 20, 2017, 7:42 PM PST
- In force
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1). The gauge peaked at 25.35 ft at Feb 21, 2017, 6:00 AM PST.
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
097 WGUS66 KEKA 202248 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 248 PM PST MON FEB 20 2017 ...The National Weather Service in Eureka has issued a Flood Watch for the following rivers in California... Navarro River At Navarro affecting Mendocino County Another storm system will bring widespread rainfall to the region through Tuesday. Heavy rain is forecast to occur thus a Flood Watch has been re-issued for the Navarro River at Navarro. The next forecast package is expected to come out around 9:00 PM February 20th. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to developments by listening to NOAA Weather Radio or your local TV or radio stations. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-211048- /O.NEW.KEKA.FL.A.0014.170221T1000Z-170221T2307Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 248 PM PST MON FEB 20 2017 The National Weather Service in Eureka has issued * Flood Watch for the Navarro River At Navarro. * from late tonight to Tuesday afternoon. * At 2:15 PM Monday The stage was 14.9 feet. * Minor flooding is possible. * Flood Stage is 23.0 feet. * FORECAST...Flood Stage may be reached by early Tuesday morning. * This river is expected to rise above flood stage of 23.0 FT early Tuesday morning and is then forecast to crest near 24.0 FT. The river is then forecast to fall below flood stage of 23.0 FT late Tuesday morning and then forecast to recede to near 11.0 FT Thursday afternoon. $$
1 follow-up statement
342 WGUS66 KEKA 210342 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 742 PM PST MON FEB 20 2017 ...The Flood Watch is cancelled for the following rivers in California... Navarro River At Navarro affecting Mendocino County and has been replaced by a flood warning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to developments by listening to NOAA Weather Radio or your local TV or radio stations. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-210412- /O.CAN.KEKA.FL.A.0014.170221T0725Z-170221T2307Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 742 PM PST MON FEB 20 2017 The Flood Watch is cancelled for the Navarro River At Navarro and replaced by a Flood Warning. * AT 7:15 PM Monday The stage was 17.8 feet. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood watch went out at Feb 20, 3:22 AM PST, 11 hours 26 minutes earlier.
Area forecast discussion, Feb 20, 3:22 AM PST, 11 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
322 AM PST Mon Feb 20 2017
.SYNOPSIS...Wet week ahead with no real drying in sight. Light to
moderate rain showers will continue through today. The rainfall
rate will increase tonight, with moderate steady rain continuing
through midday Tuesday. Expect windy conditions this morning and
then once again tonight as a pair of low pressure systems pass by
to our NW. Rain showers will linger from late Tuesday through the
end of the work week. We will have a cooling trend later this
week, with lowering snow level to around 2500 feet at times.
&&
.DISCUSSION...Southerly winds have been increasing early this
morning as a surface low moves northeastward toward the Oregon
coast just off Crescent City. The HRRR continues to indicate
925MB winds ramping up to 50 to 55 kt just offshore of Crescent
City before sunrise. The surface low generating these winds is
expected to pass NW into the Oregon coast rapidly this morning so
have continued the wind advisory through 8 am as previously
forecast. Once the surface low passes to the NW of KCEC winds will
drop off some along the northern CA coast. SW winds will likely
continue to be gusty across Del Norte county through mid morning.
The next storm will develop quickly Monday afternoon and another
round of strong and gusty southerly winds are expected Monday
evening and again overnight. It is interesting to note that the
strongest winds with this second storm will be from the west. With
greater instability and the potential for thunderstorms, gusts to
50 to 60 mph will definitely be possible as cooler air aloft
arrives.
The low pressure system bringing the SW-ly flow will enhance the
onshore upslope flow bringing continued showers through the day.
The main axis of heavy rain will focus towards the SF Bay Area.
Models are now indicating NW CA will get moderate rain from
Monday afternoon through Tuesday morning as the next disturbance
moves toward the coast bringing deeper moisture north with it.
Rain will be heavy at times especially south of Cape Mendocino.
Rainfall rates of about 0.5 to 0.75 inches every 6 hours. Expect
storm total precipitation around 2 to 4 inches, with higher
amounts over upslope terrain locations.
Winds will increase rapidly ahead of the next 2 surface lows and
attendant frontal systems. The first increase is occurring this
morning. A Wind Advisory continues as mentioned above for this
event, with the focus of the winds over the higher elevations of
Humboldt and Del Norte counties. The next wind event is expected
late Monday afternoon through Monday night. The models have been
varying quite a bit with this system, but the latest indications
are that the associated winds will be a bit stronger and more
widespread than the first event and from the west. As a result,
have continued the High Wind Watch for most areas that was issued
earlier. It appears the strongest winds will reach farther
inland. As mentioned, the stability with this second system is
much lower and as we had some isolated strikes overnight near our
southern border have added slight chance of thunderstorms over the
marine and for most areas inland. The only exception is the
higher inland mountains.
Precipitation will taper off on Tuesday, as the storm track shifts
north of the area. However, showers will still linger over NW
California. NW California will be on the back side of the upper
level trough, under NW-ly flow. However, there will be impulses
moving across the area from the NW at regular interval, which will
keep the showery weather over NW California. With the NW-ly upper
level flow, colder air will move into the area, dropping the snow
levels as low as 2500 feet at times. /mkn
&&
.AVIATION...VFR to MVFR conditions and moderate to moderate and gusty winds will
continue at KCEC, KACV and KUKI through the early afternoon. The lower conditions
will be due to reduced ceilings and at times reduced visibilities as showers move
across the region at times this morning. The winds will be moderate this afternoon
and evening at KCEC, KACV and KUKI. VFR to MVFR conditions will prevail at KCEC,
KACV and KUKI overnight tonight and early Tuesday with gusty winds occurring. The
lower conditions will be due to reduced ceilings and visibilities as showers move
through the area. The showers and gusty winds will be due to the passage of a
cold front early Tuesday.
&&
.MARINE...The winds and seas have increased across the waters as an offshore
low pressure system moves northeastward toward the Oregon coast. As the low
pressure system moves northeastward into Oregon the winds and seas will diminish
slightly this afternoon and evening. Another low pressure system will move into
Oregon overnight and early Tuesday morning. An associated cold front will move
across the waters early Tuesday morning. Therefore the winds and seas will
increase overnight tonight. A gale warning is in effect across the northern waters
through noon today and across the southern waters through early this morning.
A gale warning is likely across all the waters from early Tuesday morning through
late Tuesday morning as the cold front moves across the waters increasing the
winds. The winds and seas will diminish across all the waters Tuesday afternoon
and Tuesday night in the wake of the cold front.
&&
HYDROLOGY...A Flood Watch for the Navarro River at Navarro has
continued this morning. The Eel River at Fernbridge and the
Klamath River at Klamath are forecast to rise above monitor stage
on Tuesday. The forecast for the Russian River at Hopland is being
watched closely and we may need to issue a Flood Advisory for
this location. /mkn
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from this afternoon through Tuesday afternoon for
CAZ101>106-108>113.
High Wind Watch from this afternoon through late tonight for
CAZ104>111-113.
Wind Advisory until 8 AM PST this morning for CAZ101>106.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from late tonight through Tuesday morning for PZZ450-
455-470-475.
Small Craft Advisory until 3 AM PST early this morning for
PZZ450-455-470-475.
Gale Warning until noon PST today for PZZ450-470.
Gale Warning until 9 AM PST this morning for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 20, 3:48 AM PST, 11 hours before
Hazardous Weather Outlook National Weather Service Eureka CA 348 AM PST Mon Feb 20 2017 CAZ101>103-211200- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- 348 AM PST Mon Feb 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Wind Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flood Watch. Thunderstorms possible. Risk for mud and rock slides for mountain roadways. Snowfall for high elevation travel corridors. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ112-211200- Southwestern Mendocino Interior- 348 AM PST Mon Feb 20 2017 ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Flood Watch. Thunderstorms possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flood Watch. Thunderstorms possible. Risk for mud and rock slides for mountain roadways. Snowfall for high elevation travel corridors. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108>111-113-211200- Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 348 AM PST Mon Feb 20 2017 ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Flood Watch. High Wind Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flood Watch. Thunderstorms possible. Risk for mud and rock slides for mountain roadways. Snowfall for high elevation travel corridors. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104>106-211200- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 348 AM PST Mon Feb 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Wind Advisory. Flood Watch. High Wind Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flood Watch. Thunderstorms possible. Risk for mud and rock slides for mountain roadways. Snowfall for high elevation travel corridors. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-211200- Northern Trinity- 348 AM PST Mon Feb 20 2017 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. High Wind Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flood Watch. Risk for mud and rock slides for mountain roadways. Snowfall for high elevation travel corridors. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:06 PM PST | High Wind Watch | EKA | Humboldt, Mendocino, Trinity | 24 hr |
| Feb 19, 4:06 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 3 hr |
| Feb 19, 7:19 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 13 hr |
| Feb 19, 9:16 PM PST | Gale Watch | EKA | 18 hr | |
| Feb 20, 4:33 AM PST | River Flood Warning | EKA | Mendocino | 37 hr |
| Feb 20, 9:00 AM PST | Small Craft Advisory | EKA | 6 hr | |
| Feb 20, 11:58 AM PST | Hazardous Seas Warning | EKA | 12 hr | |
| Feb 20, 3:06 PM PST | Gale Warning | EKA | 18 hr | |
| Feb 20, 3:40 PM PST | High Wind Warning | EKA | Del Norte, Humboldt, Mendocino, Trinity | 10 hr |
| Feb 20, 3:40 PM PST | Wind Advisory | EKA | Del Norte, Humboldt, Mendocino | 17 hr |
Nearby
River Flood Watches in California, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.